MAUDE Adverse Event Report: US SURGICAL PUERTO RICO ROTICULATOR; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO ROTICULATOR; STAPLE, IMPLANTABLE
Model Number 017614
Medical Device Problem Codes Failure to Form Staple (2579); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(surgical intervention required, extended or time).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during an open procedure for rectal cancer, there was no stability in the staple line and the staples did not form into b-shape after firing.The device was difficult or unable to close.The staple line was oversewn to fix the staple formation issue and complete the case.The surgical time was extended 30 minutes or more due to the product problem.The patient had undergone chemotherapy and radiation treatments.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that the staples did not form as expected, and the jaws of the device would not close.The reported issues could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ROTICULATOR
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key10317532
Report Number2647580-2020-02296
Device Sequence Number1020134
Product Code GDW
UDI-Device Identifier10884521047709
UDI-Public10884521047709
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K855047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number017614
Device Catalogue Number017614
Device Lot NumberP8G0452X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2020
Initial Date Received by Manufacturer 07/07/2020
Supplement Date Received by Manufacturer09/24/2020
Initial Report FDA Received Date07/23/2020
Supplement Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;